plaquenil and citalipran

i am atking plaquenil for my lupus sle and was put on citalopran for depression after 3 weeks i woke up one moring opened my eyes and my eyes and brain made the room spin like i was on a merry go round but very fast. i was sweating. i called the ambulance dilated pupils 6mm and very nauseous. i like the plaquenil made me sleep and more calm but i think i have had a reaction. doctor wants me to carry on. i just cant take that happenning again any thoughts plaese x

7 Replies
oldestnewest

I was on both in Aug last year, felt like I was high as a kite fought with everyone my brain was working overtime, only good thing I got some sleep. By the time I went back to my Dr I thought they would lock me up she said i am so sorry you weren't able to see me sooner these tables don't agree with everyone and took me off them straight away

Reply

I take the 2 together and have had no problems...

xx

Reply

I take the 2 and have similar attacks, including personality change. However, I also had these attcks prior to starting medication. My opinion, through experience, is that it is the lupus and not the meds x

Reply

I have been taking Hydroxychloroquine (plaquenil) for the past 12 years and also citalopram for the past 6 months, i feel the citalopram helps the mood swings and i personally believe that regardless what the dose is i will still have a flare - just dont do what i did which was stop taking them as you will get sick - i have had gastric flu and pneumonia just after christmas becuase i was feeling fine and stopped the meds.

Reply

Hi tintin, like lauraa11en, I've had these episodes when not on the meds. Unfortunately it can be very difficult to work out the difference between lupus symptoms & side effects of medication. I really think you should discuss it with your GP to see if you can come up with some way of working out which is which.

Best wishes. X

Reply

I take both and don't seem to be having any problems, its the prednisolone that seems to give me the most issues side effect wise. All the best

Reply

thanks everyone for your great input as usual..since i have beed diagnosed i am allergic to so many things but this was frightening to the extreme. i loved the sleep side of it a great comfort but thought my eyes were never going to be the same again really wierd x

Reply

You may also like...